Taking Different Brands Of Drugs With The Same Function At The Same Time. Dangerous?
Hello, doctor. My friend is suffering from stomach acid which has not healed for the past three months. He often complained of pain in the pit of the stomach and throat (which probably originated from inflammation caused by the rise of stomach acid). He had already taken medication and regularly took medicine given by the doctor, but the pain did not decrease. Today he bought over-the-counter medicines (under the brand name Sanmag syrup) which are sold at pharmacies, and take them together with concoctions given by doctors. Is the use of such drugs permissible, Doc? I have advised my friend not to take drugs carelessly, for fear of causing an increasingly bad effect on his health, but difficult. He actually said that he often increased the dose if the pain he suffered did not heal. In addition, whether stomach acid disease will always recur each month, and can not recover completely? That is my question, Doc. Thank you still before 🙂
Thank you for the question.
Gastric acid disease (dyspepsia) can refer to a broad spectrum of diseases, such as gastroesophageal reflux disease, gastritis, peptic ulcers, gastric cancer, cholangitis, cholecystitis, gallstones, gallbladder cancer, pancreatitis, and pancreatic cancer. Not infrequently, dyspepsia also occurs due to factors that are not clearly known (functional dyspepsia). Therefore, although the symptoms are similar, not all treatments for people with stomach acid are the same. So, the most understanding of the contents of the concoction given by the doctor, of course, is the doctor who checks your records directly.
Some types of drugs to deal with stomach acid disease are sold freely in the market. It's just that, if indeed your colleague is undergoing certain medications from a doctor, we recommend that he do not carelessly add drugs to overcome his complaints. Worried, his actions will trigger negative interactions between the drugs he is taking. It could be that, as your concern, the side effects it causes will be even greater, especially if the dose is excessive.
If only the pain in the pit of the stomach and throat that your colleague experienced, without any tightness or severe vomiting, often the condition is mild. In order to improve, rather than carelessly adding drugs, it is safer for him to:
Continue to take medication as prescribed by the doctor
Eat small portions but often
Don't eat spicy, oily, artificial sweet, fatty foods
Expand to eat foods that are soft and easy to digest
Don't shout too much
Rest and drink more warm water
Avoid contact with dry air, cigarette smoke, dust, and other things that are prone to irritate the throat
Warm compresses of the gut
Rest and exercise more diligently so that the immune system improves
Conversely, if for a long time your complaint does not also improve, or if a severe complaint appears as we have mentioned before, you can encourage your colleague to consult him directly to the doctor or internist.
Hope this helps ...